MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7460612
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The revision surgery which corrected the loosened screw subsequently led to fusion.Review of labeling notes: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries".".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." device not returned.
 
Event or Problem Description
On (b)(6) 2014 a (b)(6) year old male patient had 4 level procedure from c3 to c7.During the 12 month follow up it was discovered via radiograph that there was a backout of a screw at the lower end of the construct.On (b)(6) 2015 the patient underwent a revision surgery to address the backout.A follow up appointment on (b)(6) 2015 revealed the patient is doing fine post revision and that spinal fusion has occurred.No patient injury was reported.

Brand Name
NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6350159
Report Number2031966-2017-00008
Device Sequence Number18998635
Product Code KWQ
UDI-Device Identifier00887517487223
UDI-Public00887517487223
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053581
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7460612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR